Tohoku Mathematical Journal

Towards an algebro-geometric interpretation of the Neumann system

Hermann Flaschka

Full-text: Open access

Article information

Source
Tohoku Math. J. (2) Volume 36, Number 3 (1984), 407-426.

Dates
First available: 3 May 2007

Permanent link to this document
http://projecteuclid.org/euclid.tmj/1178228807

Mathematical Reviews number (MathSciNet)
MR0756025

Zentralblatt MATH identifier
0582.35102

Digital Object Identifier
doi:10.2748/tmj/1178228807

Subjects
Primary: 58F07
Secondary: 14H40: Jacobians, Prym varieties [See also 32G20]

Citation

Flaschka, Hermann. Towards an algebro-geometric interpretation of the Neumann system. Tohoku Mathematical Journal 36 (1984), no. 3, 407--426. doi:10.2748/tmj/1178228807. http://projecteuclid.org/euclid.tmj/1178228807.


Export citation

References

  • [1] M. ADLER AND P. VAN MOERBEKE, (a) Completely integrable systems, Euclidean Lie algebras, and curves, (b) Linearization of Hamiltonian systems, Jacobi varieties and representation theory, Adv. Math. 38 (1980), 267-379.
  • [2] H. F. BAKER, Note on the foregoing paper, Proc. Roy. Soc. A, 118 (1928), 584-593
  • [3] J. L. BURCHNALL AND T. W. CHAUNDY, Commutative ordinary differential operators, Proc London Math. Soc. Ser. 2, 21 (1922), 420-440.
  • [4] J. L. BURCHNALL AND T. W. CHAUNDY, Commutative ordinary differential operators, Proc Roy. Soc. A, 118 (1928), 557-583.
  • [5] J, L. BURCHNALL AND T. W. CHAUNDY, Commutative ordinary differential Operators II. The identity Pn = Qm, Proc. Roy. Soc. A, 134 (1931), 471-485.
  • [6] I. M. CHEREDNIK, Differential equations for the Baker-Akhiezer functions of algebrai curves, Funkts. Anal. Prilozh. 12 (3) (1978), 45-54.
  • [7] P. A. DEIFT, F. LUND AND E. TRUBOWITZ, Nonlinear wave equations and constraine harmonic motion, Comm. Math. Phys. 74 (1980), 141-188.
  • [8] R. DEVANEY, Transversal homoclinic orbits in an integrable system, Am. J. Math. 10 (1978), 631-648.
  • [9] B. A. DUBROVIN, V. B. MATVEEV AND S. P. NOVIKOV, Nonlinear equations of Korteweg-d Vries type, finite zone linear operators, and abelian varieties, Russ. Math. Surveys 31 (1) (1976), 59-164.
  • [10] F. EHLERS AND H. KNO'RRER, An algebro-geometric interpretation of the Backlund trans formation for the Korteweg-de Vries equation, Comment. Math. Helv. 57 (1982), 1-10.
  • [11] C. GARDNER, J. M. GREENE, M. D. KRUSKAL AND R. M. MIURA, Korteweg-de Vries equatio and generalizations VI. Comm. Pure Appl. Math. 27 (1974), 97-133.
  • [12] H. KNORRER, Geodesies on quadrics and a mechanical problem of C. Neumann, J. rein angew. Math. 334 (1982), 69-78.
  • [13] I. M. KRICHEVER, Integration of nonlinear equations by methods of algebraic geometry, Funkts. Anal. Prilozh. 11 (1) (1977), 15-31.
  • [14] H. P. McKEAN, JR. AND P. VAN MOERBEKE, The spectrum of Hill's equation, Invent Math. 30 (1975), 217-274.
  • [15] J. MOSER, Geometry of quadrics and spectral theory, in The Chern Symposium 1979, Springer Verlag, (1981), 147-188.
  • [16] J. MOSER, Various aspects of integrable Hamiltonian systems, in Dynamical System (C. I. M. E. 1978) Liguori Ed., Naples (1980), 137-195.
  • [17] D. MUMFORD, An algebro-geometric construction of commuting operators, in Int'l. Symp on Algebraic Geometry, Kyoto 1977, Kinokuniya, Tokyo (1978), 115-153.
  • [18] C. NEUMANN, De problemate quodam mechanico, quod ad primam integralium ultrael lipticorum classem revocatur, J. reine angew. Math. 56 (1859), 46-63.
  • [19] T. RATIU, The C. Neumann problem as a completely integrable system on an adjoin orbit, Trans. AMS, 264 (1981), 321-329.
  • [20] T. RATIU, The Lie algebraic interpretation of the complete integrability of the Rosochatiu system, in Mathematical Methods in Hydrodynamics and Integrability in Dynamical System, Am. Inst. of Phys. (1982), 108-115.
  • [21] A. G. REIMAN, Integrable Hamiltonian systems connected with graded Lie algebras, Zap Nauch. Sem. LOMI, 95 (1980), 3-54.
  • [22] E. ROSOCHATIUS, Uber Bewegungen eines Punktes, Dissertation, Gttingen 1877.
  • [23] R. J. SCHILLING, Particle representations for finite gap operators, Dissertation, Univ. o Arizona, 1982.
  • [24] R. J. SCHILLING, Trigonal curves and operator deformation theory, 130 pp., NYU preprint, 1984.
  • [25] K. UHLENBECK, Minimal 2-spheres and tori in Sk, preprint, 1975.